Abstract

We investigate nonlinear propagation in the presence of the optical Kerr effect by relying on a rigorous generalization of the standard parabolic equation that includes nonparaxial and vectorial terms. We show that, in the 1+1D case, both soliton and propagation-invariant pattern solutions exist (while the standard hyperbolic-secant function is not a solution).

© 2004 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell's equations

Alessandro Ciattoni, Bruno Crosignani, Paolo Di Porto, and Amnon Yariv
J. Opt. Soc. Am. B 22(7) 1384-1394 (2005)

Nonparaxial dark solitons in optical Kerr media

Alessandro Ciattoni, Bruno Crosignani, Shayan Mookherjea, and Amnon Yariv
Opt. Lett. 30(5) 516-518 (2005)

Vectorial nonparaxial propagation equation in the presence of a tensorial refractive-index perturbation

Alessandro Ciattoni, Paolo Di Porto, Bruno Crosignani, and Amnon Yariv
J. Opt. Soc. Am. B 17(5) 809-819 (2000)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (12)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription